I've been feeling these symptoms for the last few weeks...they occur primarily at night. My usual blood pressure was always around 110-115 over 70-78. My resting pulse was usually under 80.
I talked to my endocrinologist about this, but he didn't seem to listen much. He thinks that I'm just taking too much Armour although I still have SO MANY hypo symptoms and the racing heart beat is the only hyper symptom I'm experiencing.
I haven't had an EKG or anything like that, but I've always been very healthy and have never had any heart problems before this.
I was diagnosed with Hashimoto's last summer and have been taking Armour since April 2013. All of my physical symptoms are making me want to increase my dosage of Armour to 3 grains, but this rapid heart rate and low blood pressure is making me wonder what I should do.
Thank you Melissa, for all the information,
I feel you need not to increase the dose of Armour.
Given the blood levels, it seems that you are not hypothyroid now.
The pressure feeling in the chest can be due to a few causes.
This can occur in ischemia or low blood supply to the heart.
Sometimes anxiety, tension or reflux can also such feeling
Reflux symptoms can get worse at night.
The normal systolic pressure or the upper number usually is taken from 90 - 120 & diastolic is taken as 60-80 mm Hg.
Normal heart rate in an adult is taken as 60-100/ min.
Your blood pressure & heart rate are within this range.
But as the pressures are lower than usual & you have a feeling of tightness in chest, I would suggest to take an examination by doctor.
An EKG, echo, blood tests need to be taken to rule out any heart issues.
I hope this information helps.
I will be happy to assist, if you need any clarification.
Please feel free for any follow up query.
Unfortunately, being hypothyroid is much more than levels on a lab test. If I'm still having all of the symptoms of being hypothyroid, I don't see why I wouldn't try a higher dosage of Armour.
Is it possible that my low blood pressure (another symptom of being hypothyroid) is causing my elevated heart rate, since these two events always pair together? Wouldn't it then be feasible that more Armour might alleviate this problem?
Hello, I am DR. BORA. As you have re listed the question, I have come forward to provide you an answer.The slightly increased heart rate is likely to be a side effect of armour thyroid. This does not mean that you are over medicated but it is just an effect from that drug.The low blood pressure is because you are already hypothyroid.Sometimes, it's hard to recognize the signs of overmedication. You might assume that if you are overmedicated, you would feel the opposite of hypothyroid; you think taking too much medication will make you feel energetic, or that you'll lose weight, and feel great. All you can do now is to get a holter monitoring done, a 24 hour EKG monitoring to tell you if the slightly high pulse rate is normal or if there is any irregularity in the pulse rate that needs evaluation.
Anyway, your blood pressure can also be low if you are having low blood hemoglobin, iron deficiency, stress and anxiety. So, talk to your GP and get a complete lab work done including hemoglobin and serum ferritin, transferrin levels.If you have any further question, I would be happy to help you.I hope my answer has helped you.Please remember to rate my service positive once you have all the information you need. If you have any other questions, please ask me – I’ll be happy to respond. Thank you!